Wednesday April 24, 2019
Home India Alleged Medi...

Alleged Medical Negligence and Wrong Injection leads to Death of 7-Year-Old Boy in Odisha

0
//
Unwanted Pregnancies
Injection materials are pictured. VOA (Representational image)

December 18, 2016: A 7-year-old boy died on Sunday at Bikrampur village in Odisha’s Ganjam district after alleged medical negligence and wrong injection.

“Aditya Barada was taken to a village nurse’s home for treatment of his injured leg and in the absence of her, her son Saswata Das (27) allegedly administered an injection for relief from the pain,” PTI reported as according to what police said quoting the complaint made Sibaram Barada, uncle of the decease.

NewsGram brings to you latest new stories in India

The child started vomiting, instead of getting a relief, the child started vomitting and collapsed. He was taken to the community health centre (CHC) at Khallikote, the doctors declared that he was brought dead.

Sibaram said that the child died because he was given a wrong injection by the son of the nurse (ANM). He demanded action against the person in the FIR before the police, The father of the child was working outside the state.

Go to NewsGram and check out news related to political current issues

Under section 304 (culpable homicide not ammounting to murder), acase has been registered against the person. Inspector in charge of Khallikote police station Bivekanand Sawin said, “The body was sent for post-mortem at MKCG Medical College and Hospital here.”

Look for latest news from India in NewsGram

The person accused has not yet been arrested. The IIC said “Further action will be taken after getting the post-mortem report.”

by NewsGram team with PTI inputs

Next Story

Bacterial Heart Infections May Increase Due To Injection Of Drugs: Study

The increase in the risk of infective endocarditis is consistent with the findings of other studies

0
HIV, Drugs
More than half of the people surveyed who inject drugs said they avoided health-care services, citing discrimination or fear of law enforcement authorities.VOA

People who inject drugs may have a significant increase in the risk of infective endocarditis, a serious infection of the lining of the heart, possibly linked to increasing use of the opioid hydromorphone, a new study suggests.

“We observed a substantial increase in the risk of infective endocarditis among people who inject drugs, which is associated with hydromorphone’s increasing share of the prescription opioid market,” said researchers, including first author Matthew Weir from Western University, London, Ontario.

For the study, published in the Canadian Medical Association Journal, researchers looked at Ontario data on drug users from linked health administrative databases between April 2006 and September 2015.

drugs, himachal
There are countless mothers who have been constantly tormented by drug-dependent adolescent children. Pixabay

There were 60,529 admissions to hospital of people who inject drugs and, of these, 733 had infective endocarditis linked to injecting drugs.

Although admission rates for people who inject drugs were stable over the study period, the risk of infective endocarditis increased from 13.4 admissions every three months (fourth quarter 2011) to 35.1 admissions every three months in the period afterwards.

Whereas the percentage of opioid prescriptions attributed to controlled-release oxycodone declined rapidly when it was removed from the market by its manufacturer in the fourth quarter of 2011, hydromorphone prescriptions increased from 16 per cent at the start of the study to 53 per cent by the end, the researcher said.

Heart Attack, women
Anti-inflammatory drugs may put you at heart attack risk.
Pixabay

The team expected that an increase in risk of infective endocarditis would occur when controlled-release oxycodone was removed from the Canadian market; however, they found that the rise began before removal.

Also Read: Shortage Of Blood Pressure Drugs After Recall: FDA

“Although our observations do not support our hypothesis that the loss of controlled-release oxycodone increased the use of hydromorphone, they do support our suspicion that hydromorphone may be playing a role in the increasing risk of infective endocarditis,” said co-author Michael Silverman from the varsity.

The increase in the risk of infective endocarditis is consistent with the findings of other studies, but the observed timing of the increase was novel, the team said.

“Both the rise in this severe complication of injection drug use and the possible association with hydromorphone require further study,” the authors noted. (IANS)